MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1074225-12
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.Four unspecified stents were implanted during the procedure.Then a 2.25x12mm xience xpedition stent delivery system was advanced to the lesion but via angiography, before deployment attempts, the physician could not see the stent.The device was removed and it was noted that the stent was not on the balloon.The stent implant had been found on the sterile table.It is suspected that the stent dislodged during preparation phase.Two (2.25x8mm) xience stents were used to successfully completed the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported stent dislodgement appears to be related to circumstances of the procedure.As the stent delivery system was removed, it was noted that the stent was not on the balloon and that the stent implant had been found on the sterile table.The account suspected that the stent dislodged during preparation phase.It should be noted that the xience xpedition instructions for use specifies to carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.The ifu deviation does not appear to have directly caused or contributed to the reported stent dislodgement.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9459262
Report Number2024168-2019-14445
Device Sequence Number2145866
Product Code NIQ
UDI-Device Identifier08717648162022
UDI-Public08717648162022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model Number1074225-12
Device Catalogue Number1074225-12
Device Lot Number9031241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1